ALPHAZURINE 2G, a blue triphenylmethane dye, has recently been used for two clinical purposes. Radiologists have injected it subcutaneously into patients to identify lymphatic vessels for lymphography.1 Since the dye stains only viable tissues, surgeons have injected it intravenously into patients with severe burns to guide debridement.2,3
To date, only one adverse reaction to alphazurine 2G has been reported.4 A burned patient who received 6 ml of a 10% solution of alphazurine 2G intravenously suffered immediate sneezing, respiratory distress, shock, convulsions, and temporary cardiac arrest. He died five days later. On the other hand, recent reviews5,6 of experiences with lymphography have not mentioned adverse reactions from the dye, which was used to identify lymphatic vessels. The present paper describes the occurrence of nonfatal, anaphylactic reactions to alphazurine 2G in two patients during lymphography.
Report of Cases
A 56-year-old cheese maker was well until early